Alert archive / New Mexico / Special Weather Statements in 2017
Special Weather Statement, NWS Albuquerque, NM
NWS Albuquerque, NM issued this special weather statement at Jun 26, 2017, 4:21 PM MDT for Los Alamos County, New Mexico. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 26, 2017, 4:21 PM MDT (22:21 UTC)
- Expired
- Jun 26, 2017, 4:45 PM MDT
- In force
- 24 min
- Issued by
- NWS Albuquerque, NM
County Los Alamos County, NM
The radar
The Albuquerque radar (KABX), 65 km from the middle of the area, began a volume at 22:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 10.4 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 141 J/kg
- Mixed-layer CIN
- -359 J/kg
- Mixed-layer LCL
- 1458 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
967 WWUS85 KABQ 262221 SPSABQ Special Weather Statement National Weather Service Albuquerque NM 421 PM MDT MON JUN 26 2017 NMZ511-518-262245- Santa Fe Metro Area-Jemez Mountains- 421 PM MDT MON JUN 26 2017 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL SANDOVAL COUNTY UNTIL 445 PM MDT... At 421 PM MDT, Doppler radar was tracking a strong thunderstorm 7 miles west of Cochiti Lake, or 18 miles southwest of Los Alamos, moving southeast at 5 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. Heavy rain will also be possible with this storm. Locations impacted include... Cochiti Lake and Cochiti Pueblo. && LAT...LON 3570 10659 3577 10646 3563 10630 3553 10647 TIME...MOT...LOC 2221Z 328DEG 5KT 3566 10647 $$ Guyer
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this special weather statement went out at Jun 26, 3:10 PM MDT, 1 hour 11 minutes earlier.
Area forecast discussion, Jun 26, 3:10 PM MDT, 1 hour 11 minutes before
Area Forecast Discussion National Weather Service Albuquerque NM 310 PM MDT Mon Jun 26 2017 .SYNOPSIS... Another round of showers and thunderstorms which developed over the higher terrain early this afternoon will drift into the valleys and plains by this evening. A few of the storms may be strong to severe with large hail, damaging winds and locally heavy rainfall. The activity should taper off by midnight. A pattern change is expected Tuesday through Thursday as drier westerly winds push into the state and shut down thunderstorm activity by Wednesday. Afternoon breezes will return Wednesday and Thursday. Temperatures will be near to somewhat above average. A backdoor front will bring cooler temperatures along with chances for thunderstorms mainly to eastern New Mexico Friday and Saturday. && .DISCUSSION... Another round of storms developed over the higher terrain and was drifting ever so slowly mainly to the south, more or less. A few cells were strong and briefly severe so far, but definitely less active than on Sunday. Short term models indicate the activity will most impact the east slopes/highlands of the central mt chain later this afternoon and evening before mostly ending by midnight. Abruptly drier weather is expected Tuesday as drier westerly winds make inroads into the west and central. Wednesday and Thursday will be dry with some westerly afternoon breezes. A few century mark highs may return to the east central/southeast plains but temperatures will be within a few degrees of normal. Another cool front will dip into the northeast Thursday night/Friday with another surge Friday night. Moisture looks to waffle back and forth over the east through the weekend and early next week, leading to potential for thunderstorms. The west looks to stay mostly dry with the GFS/ECMWF suggesting a trend towards a monsoon pattern developing later next week. && .FIRE WEATHER... Scattered to isolated showers and thunderstorms should hug the high terrain this afternoon and evening, because their steering flow will be more southerly than yesterday. Drier air will filter into the area tonight, and especially Tuesday and Wednesday, as the low level flow gradually veers out of the west in response to a series of upper level troughs crossing the northern and central Rockies. There will be a significant downtick in thunderstorm coverage on Tuesday, when mainly isolated storms will favor the southwest mountains, central mountain chain and adjacent east slopes. Dry weather is expected Wednesday through Thursday. The troughs passing north of NM will strengthen the flow aloft and work with a stout surface trough in the lee of the Sangre de Cristo Range to make surface winds breezy across the east, north and west Tuesday, Wednesday, and to a lesser extent Thursday. Humidities will bottom out in the single digits across much of the west Tuesday, then across most of the fire weather forecast area on Wednesday and Thursday. Poor humidity recoveries are also expected. Some locally critical fire weather conditions are forecast west of the continental divide on Tuesday, and east of the central mountains Wednesday. Haines indices will reflect the drier conditions with widespread 6's across central and western areas Tuesday, then areawide Wednesday and Thursday. The dry conditions will persist until a moist back door cold front brings some humidity improvement along and east of the central mountain chain Friday. There will be a chance for showers and thunderstorms in and east of the Sangre de Cristos Friday and Saturday. However, very low humidities and Haines of 6 will persist farther west as a slow moving upper level trough digs into the Great Basin. && .AVIATION... 18Z TAF CYCLE The stream of low level moisture flowing into the area from the southeast is decreasing, and drier air has begun to filter into the area from the south and west. There will be a resultant downtick in thunderstorm coverage this afternoon into tonight with mainly scattered cells traveling south and south southeastward off the mountains. Models vary on how much of this activity will reach plains locations like TCC and ROW. A ridge axis over the Four Corners suggests less of a southeastward component to storm motion enabling storms to stay closer to the elevated terrain. By tonight, drier air over the region, and south and southwest winds across the eastern plains, will result in less low cloud cover with areas from the Caprock southward favored for mainly MVFR conditions. The low clouds could impact ROW early Tuesday morning. 44 && .PRELIMINARY POINT TEMPS/POPS... Farmington...................... 63 95 51 94 / 5 0 0 0 Dulce........................... 48 88 42 87 / 20 5 0 0 Cuba............................ 52 88 49 88 / 30 10 0 0 Gallup.......................... 55 92 44 90 / 10 0 0 0 El Morro........................ 51 87 42 86 / 20 0 0 0 Grants.......................... 56 90 46 89 / 20 0 0 0 Quemado......................... 56 88 49 88 / 20 5 0 0 Glenwood........................ 64 97 57 96 / 30 5 5 0 Chama........................... 46 81 42 81 / 30 5 0 0 Los Alamos...................... 55 86 53 87 / 40 20 5 0 Pecos........................... 53 85 54 87 / 50 20 10 0 Cerro/Questa.................... 49 79 46 82 / 40 20 5 0 Red River....................... 44 74 36 76 / 50 20 5 0 Angel Fire...................... 45 77 37 79 / 50 20 10 0 Taos............................ 49 85 44 87 / 40 10 5 0 Mora............................ 49 81 50 85 / 50 30 10 0 Espanola........................ 62 92 49 94 / 30 10 5 0 Santa Fe........................ 57 86 50 88 / 40 20 5 0 Santa Fe Airport................ 57 90 53 92 / 30 10 5 0 Albuquerque Foothills........... 61 91 59 94 / 30 5 5 0 Albuquerque Heights............. 64 93 64 96 / 30 5 5 0 Albuquerque Valley.............. 64 95 56 97 / 30 5 5 0 Albuquerque West Mesa........... 63 94 57 96 / 30 5 5 0 Los Lunas....................... 60 95 60 98 / 30 5 5 0 Rio Rancho...................... 62 93 61 95 / 30 5 5 0 Socorro......................... 63 93 64 98 / 30 20 10 0 Sandia Park/Cedar Crest......... 55 86 56 88 / 40 10 5 0 Tijeras......................... 58 89 56 91 / 40 10 5 0 Moriarty/Estancia............... 53 89 54 91 / 40 20 10 0 Clines Corners.................. 52 85 56 88 / 50 20 10 0 Gran Quivira.................... 56 86 59 90 / 50 20 10 0 Carrizozo....................... 59 87 63 92 / 50 20 10 0 Ruidoso......................... 54 80 60 85 / 50 20 10 0 Capulin......................... 52 82 57 88 / 40 20 10 0 Raton........................... 52 87 53 92 / 30 20 10 0 Springer........................ 51 87 54 92 / 30 20 10 0 Las Vegas....................... 49 84 55 89 / 40 20 10 0 Clayton......................... 55 87 62 94 / 30 10 10 0 Roy............................. 51 84 59 92 / 30 10 10 0 Conchas......................... 59 92 62 99 / 30 10 10 0 Santa Rosa...................... 57 92 63 97 / 40 20 10 0 Tucumcari....................... 60 94 66 100 / 30 10 10 0 Clovis.......................... 58 89 64 95 / 30 10 10 0 Portales........................ 59 90 65 96 / 30 10 10 0 Fort Sumner..................... 61 91 65 98 / 30 10 10 0 Roswell......................... 64 95 67 103 / 30 10 10 0 Picacho......................... 59 87 64 95 / 40 20 10 0 Elk............................. 55 83 63 90 / 50 30 10 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Jun 26, 3:57 AM MDT, 12 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 357 AM MDT Mon Jun 26 2017 NMZ501>540-271130- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-San Juan Mountains-Jemez Mountains- West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Lower Chama River Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley- Central Highlands-South Central Highlands-Upper Tularosa Valley- South Central Mountains-Raton Ridge/Johnson Mesa- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- 357 AM MDT Mon Jun 26 2017 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight Strong to severe storms will be possible again today, generally from the central mountain chain eastward. Heavy downpours, damaging downburst winds, and hail will again be the primary threats. Storm motions will generally be toward the southeast at 10 to 15 mph. Thunderstorm coverage will trend downward on Tuesday with significantly drier conditions for mid-week. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday No hazardous weather is expected at this time. However...weather can change very rapidly. Always use the latest forecasts...watches and warning for planning purposes. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report hail, damaging winds and flooding through the National Weather Service Albuquerque web site at weather.gov/abq or by calling 1.888.386.7637. You can also submit storm reports and photos on our Facebook page or via Twitter using the hashtag nmwx. 33
In the hours before
Special weather statement, Jun 26, 3:29 PM MDT, 52 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
329 PM MDT MON JUN 26 2017
NMZ507-262200-
West Central Highlands-
329 PM MDT MON JUN 26 2017
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL CIBOLA COUNTY UNTIL
400 PM MDT...
At 329 PM MDT, Doppler radar was tracking a strong thunderstorm near
Acoma Pueblo, or 11 miles southwest of Laguna Pueblo, moving east at
15 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Acoma Pueblo and Mesita.
This includes Interstate 40 between Mile Markers 119 and 120.
&&
LAT...LON 3499 10760 3501 10727 3474 10731 3480 10753
3483 10755 3485 10754 3484 10757 3482 10758
3481 10758 3482 10762 3484 10760 3486 10762
TIME...MOT...LOC 2129Z 276DEG 11KT 3489 10747
GuyerLocal storm report, Jun 26, 3:33 PM MDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
333 PM MDT MON JUN 26 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0312 PM HAIL 5 NNE GLORIETA 35.65N 105.75W
06/26/2017 M2.00 INCH SANTA FE NM TRAINED SPOTTER
&&
EVENT NUMBER ABQ1702054
TRMLocal storm report, Jun 26, 4:02 PM MDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
402 PM MDT MON JUN 26 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HAIL PECOS 35.57N 105.68W
06/26/2017 M1.75 INCH SAN MIGUEL NM TRAINED SPOTTER
&&
EVENT NUMBER ABQ1702055
TRMSpecial weather statement, Jun 26, 4:03 PM MDT, 18 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
403 PM MDT MON JUN 26 2017
NMZ521-522-262215-
Sandia/Manzano Mountains-Estancia Valley-
403 PM MDT MON JUN 26 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SANTA FE COUNTY
UNTIL 415 PM MDT...
At 403 PM MDT, Doppler radar was tracking a strong thunderstorm near
Cedar Grove, or 13 miles north of Moriarty, moving southwest at 5
mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Heavy rain will also be possible with this storm.
Locations impacted include...
Edgewood and Cedar Grove.
&&
LAT...LON 3526 10607 3523 10606 3524 10602 3523 10599
3522 10599 3522 10596 3503 10604 3509 10624
3528 10615
TIME...MOT...LOC 2203Z 022DEG 5KT 3520 10608
GuyerLocal storm report, Jun 26, 4:11 PM MDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
411 PM MDT MON JUN 26 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HAIL 2 SSW PECOS 35.55N 105.69W
06/26/2017 M1.75 INCH SAN MIGUEL NM CO-OP OBSERVER
&&
EVENT NUMBER ABQ1702055
TRMSpecial weather statement, Jun 26, 4:21 PM MDT, 0 minutes before
Special Weather Statement National Weather Service Albuquerque NM 421 PM MDT MON JUN 26 2017 NMZ511-518-262245- Santa Fe Metro Area-Jemez Mountains- 421 PM MDT MON JUN 26 2017 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL SANDOVAL COUNTY UNTIL 445 PM MDT... At 421 PM MDT, Doppler radar was tracking a strong thunderstorm 7 miles west of Cochiti Lake, or 18 miles southwest of Los Alamos, moving southeast at 5 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. Heavy rain will also be possible with this storm. Locations impacted include... Cochiti Lake and Cochiti Pueblo. && LAT...LON 3570 10659 3577 10646 3563 10630 3553 10647 TIME...MOT...LOC 2221Z 328DEG 5KT 3566 10647 Guyer
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 6:00 PM MDT | Tornado Warning | ABQ | Mora | 19 min |
| Jun 25, 6:08 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe, San Miguel | 28 min |
| Jun 25, 6:17 PM MDT | Severe Thunderstorm Warning | ABQ | Mora, San Miguel | 43 min |
| Jun 25, 6:19 PM MDT | Special Weather Statement | ABQ | Lincoln | 26 min |
| Jun 25, 6:26 PM MDT | Severe Thunderstorm Warning | ABQ | Mora, San Miguel | 49 min |
| Jun 25, 6:28 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe, Torrance | 32 min |
| Jun 25, 6:35 PM MDT | Special Weather Statement | ABQ | Lincoln | 25 min |
| Jun 25, 6:37 PM MDT | Areal Flood Advisory | ABQ | Guadalupe, Lincoln, Socorro, Torrance | 113 min |
| Jun 25, 6:49 PM MDT | Areal Flood Advisory | ABQ | Harding, Mora, San Miguel | 116 min |
| Jun 25, 6:53 PM MDT | Special Weather Statement | ABQ | De Baca | 37 min |
| Jun 25, 6:54 PM MDT | Severe Thunderstorm Warning | ABQ | Mora, San Miguel | 51 min |
| Jun 25, 7:13 PM MDT | Severe Thunderstorm Warning | ABQ | Mora, San Miguel | 34 min |
| Jun 25, 7:26 PM MDT | Areal Flood Advisory | ABQ | De Baca | 2 hr |
| Jun 25, 7:38 PM MDT | Special Weather Statement | ABQ | Union | 52 min |
| Jun 25, 7:38 PM MDT | Severe Thunderstorm Warning | ABQ | De Baca, Roosevelt | 11 min |
| Jun 25, 7:41 PM MDT | Special Weather Statement | ABQ | Harding | 49 min |
| Jun 25, 7:52 PM MDT | Areal Flood Advisory | ABQ | Union | 113 min |
| Jun 25, 7:59 PM MDT | Special Weather Statement | ABQ | Roosevelt | 46 min |
| Jun 25, 8:35 PM MDT | Special Weather Statement | ABQ | Quay | 40 min |
| Jun 25, 8:47 PM MDT | Special Weather Statement | ABQ | Roosevelt | 43 min |
| Jun 25, 8:48 PM MDT | Special Weather Statement | ABQ | Curry | 42 min |
| Jun 25, 9:32 PM MDT | Special Weather Statement | ABQ | 43 min | |
| Jun 26, 1:50 PM MDT | Severe Thunderstorm Warning | ABQ | San Miguel, Santa Fe | 17 min |
| Jun 26, 2:03 PM MDT | Special Weather Statement | ABQ | Taos | 12 min |
| Jun 26, 2:35 PM MDT | Special Weather Statement | ABQ | Santa Fe | 10 min |
| Jun 26, 2:43 PM MDT | Severe Thunderstorm Warning | ABQ | San Miguel, Santa Fe | 47 min |
| Jun 26, 2:59 PM MDT | Special Weather Statement | ABQ | Taos | 31 min |
| Jun 26, 3:23 PM MDT | Special Weather Statement | ABQ | Mora | 37 min |
| Jun 26, 3:28 PM MDT | Severe Thunderstorm Warning | ABQ | San Miguel, Santa Fe | 43 min |
| Jun 26, 3:29 PM MDT | Special Weather Statement | ABQ | Cibola | 31 min |
| Jun 26, 4:03 PM MDT | Special Weather Statement | ABQ | Santa Fe | 12 min |
| Jun 26, 4:20 PM MDT | Severe Thunderstorm Warning | ABQ | Bernalillo, Santa Fe, Torrance | 40 min |
| Jun 26, 4:35 PM MDT | Special Weather Statement | ABQ | Socorro | 25 min |
| Jun 26, 4:42 PM MDT | Special Weather Statement | ABQ | Los Alamos | 33 min |
| Jun 26, 4:56 PM MDT | Special Weather Statement | ABQ | Bernalillo | 19 min |
| Jun 26, 5:11 PM MDT | Special Weather Statement | ABQ | Torrance | 34 min |
| Jun 26, 5:16 PM MDT | Severe Thunderstorm Warning | ABQ | Lincoln, Torrance | 36 min |
| Jun 26, 5:29 PM MDT | Areal Flood Advisory | ABQ | Santa Fe, Torrance | 2 hr |
| Jun 26, 5:30 PM MDT | Severe Thunderstorm Warning | ABQ | Torrance | 60 min |
| Jun 26, 5:55 PM MDT | Special Weather Statement | ABQ | Sandoval | 35 min |
Nearby
Special Weather Statements in New Mexico, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.